Doctor insights on:
Does Zithromax Cause Diarrhea
Azithromycin (zithromax, azithrocin, zmax, azin) is an azalide, a subclass of macrolide antibiotics. Azithromycin is one of the world's best-selling antibiotics.[not in citation given (see discussion.)] it is derived from erythromycin, with a methyl-substituted nitrogen atom incorporated into the lactone ring, thus making ...Read more
Possibly: Any antibiotic can cause antibiotic associated gastrointestinal issues. Gas could be one of those. One possible mechanism would be that the antibiotics changes the bacterial make up of the intestines leading to the symptoms that you described. I always encourage patients to use a probiotic while on antibiotics. I hope this was helpful. ...Read more
Common, not normal: Antibiotic associated diarrhea is pretty common; more serious is c difficile associated colitis, often due to antibiotic use. Call your prescribing doc to notify them, and make adjustments, ranging from eating yogurt, taking probiotics, stopping or changing the meds, or more. ...Read moreSee 1 more doctor answer
Various reasons...: The "gut" is all connected, by nerves, muscle fibers running inside the gut wall, and chemical signals (like hormones). If something is irritating one part of the gut (such as the stomach), changes can occur in other parts of the gut (the intestine). So, if stomach irritation leads to the intestine not re-absorbing digestive fluids or to it having faster transit time, there will be diarrhea. ...Read moreSee 1 more doctor answer
Side effect: Diarrhea is a common side effect to metformin that is unrelated to blood sugar control. I do not think the cause for this side effect is known. It can start immediately or years after being on the medication. The diarrhea tends to be dose related, so the higher the dose the more likely for it to occur. Sometimes it will go away when you go to a lower dose or take an extended release form. ...Read more
No: Diahrrhoea is a phenomenon related to the presence of liquid stool in the small intestine. As the liquid passes the terminal ileum and cecum most of the liquid is readsorbed so that the partially liquefied stool in the ascending colon converts to solid stool as it reaches the transverse and left colon where all fluid should be removed. If the water is not resorbed diarrhea forms. ...Read more
Adaptive: Malaria is a disease caused by parasites and transmitted by the bite of an infected mosquito. There can sometimes be vomiting, diarrhea, coughing, and yellowing (jaundice) of the skin. The vomiting, diarrhea, and coughing are, in part, an effort by the body (in its infinite wisdom) to rid itself of the parasite, which has taken up residence inside the body, where it wreaks havoc. ...Read moreSee 1 more doctor answer
Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more
- Talk to a doctor live online for free
- Zithromax for diarrhea
- Zithromax or cipro for diarrhea
- Does meth cause diarrhea?
- Ask a doctor a question free online
- Does anesthesia cause diarrhea?
- Does drinking cause diarrhea?
- Does augmentin cause diarrhea?
- Does endometriosis cause diarrhea?
- Talk to a infectious disease specialist online